ER EMERGENCY EXPERIENCE


Sharon Manning
 

cautionary tail/ pergiloid
 
Hi all,
I haven’t been here in a long time because I haven’t needed to. Knock on Wood.
I have spent the last few days in the hospital in the MCI after arriving via ambulance.
After mistakingly taking my horses pergiloid of 16mg. Its amazing that I am alive, and I wanted to share my experience with you all as a reminder of the serious drug we all are handling daily for our precious PPID horses. My mistake came close to taking my life but my knowledge (because mainly of this group) of the drug and fast action saved my life.
 
Understandably the poison control nor the ER doctor had any experience with this drug and overdosing of such.This drug has been off the market for humans for a long time and NO one would take it recrecationally or for suicide attempts. 
 
How did something like this happen? By any chance do some you multi task? Do any of you push to meet deadlines and take care of others? Well, I was pushing too hard one morning getting my husband off to go out of town, fixing the horses feed, steaming hay, making my protein drink which I used to take a few supplements. I also was working a problem over the phone about my daughters birthday present. I fix my horses feed in our mud room off the laundry and kitchen. Walking back and forth drinking my smoothie popping my supplements I took the pergiloid out of the frig just like I have every morning for years. Walking to the mud room to add it to the feed the phone rang.  I held that capsule in my hand sat down my smoothie and answered the phone. After handling that problem I picked up my drink to down the last bit and mindlessly I pop that pergiloid cap in my mouth and down it went. As I put my empty glass down into the sink its as if I was in slow motion. Looking into that glass I thought oh dear God what did I just do? I quickly checked the horse feed for the capsule and back to the kitchen looking all over the counters around where I picked up the phone. Nope not there.I got the bottle out of the frig and sure enough the count proved me to be in serious trouble.
 
I pull up the poison control number on my computer and called. After dealing with the agent and repeating the same information over and over, realizing this was a waste of my time, I hung up as in just these few minutes symptoms were starting. Trembling and shaking with increased respiratory rate. I tired to tell myself it was just me being scared. I called 911 and going through the same repetition of answering the same questions over and over I held on trying to convince the agent the serious nature I want I had done. Trembling and starting to sweat profusely I pick up my keys, turned every thing off and headed out to the front yard begging the 911 agent to send the EMTs. She finally told me they were already on the way and I sat on the swing to wait. I was feeling a little spacey but still thinking clearly. I can only guess but at the time the EMTs arrived it was about 15 minutes total. The ambulance was right behind them.They didn’t have a clue what to do for me. So I asked to be taken to the ER. As the ambulance arrived I got up to walk and was totally unable to control my muscles and began having what I was told later wasTurrets. As I was being strapped in I began to feel as if I could not breath. They started oxygen and then the projectial vomiting all the way to the hospital. In the ER I was left to the side because according the the attending physician I was uncooperative to his questions and directions. The Turrets was causing verbalizations other that what I was trying to say. I was being treated as a drug addict and or a suicide. The ER doc told the EMT that he would draw my blood and see what I really had taken and then give me something for nausea get someone from social services and send me home. While left in the care of the ER nurse my Turrets continued to become more animated. Hyper sensitiviey to light and sound started and through the fog of what I was later told was spacial schizophrenia I watched the ER doc studying me and then question the nurse about my behavior and verbalizations sense she had been taking care of me. He then did administer a drug for nausea which helped but didn’t completely stop it. A internal medicine doc was brought in and he realized something different was being experienced then the typical OD. My husband was there by this time (two hours later) and a neurologist was brought in. The neurologist new exactly what he was seeing because he new all about the drug. He however had no experience with a overdose of the drug but he acted quickly with a drug that had a counter effect of pergolide, stopped the nausea and took over my case, emitted me to treat symptoms as they showed. At this point they were expecting hallucinations  and seizures and I was put in the MCI. He told us this would be a hit and miss in treatment and possibly some long term issues. If I need to be put on anti psychotics  for a while.
 
Looks like the vomiting removed most of the drug from my stomach and there is no way to know just how much I did absorb into my system. I am at home recuperating and doing well.
 
Im only sharing my humilating mistake to ask you all to rethink and as a reminder how you handle this medication. Feeding becomes a automatic function after a while and if there are other animals or children around I employ you to treat this drug like a loaded gun.
 
I hope is helpful.
 
Sharon
Cushing/IR 05
NRC+11/08
NAT 2/09
CIR12/09
DEW 08/10
COH 04/11
BRR 2015
AAL 2015
 
Sharon
E TN
2005
 
 

Join main@ECIR.groups.io to automatically receive all group messages.